I was diagnosed with an anxiety disorder not too long ago, and I’ve been taking Lexapro. This is my first time ever taking a medication for anxiety, and it’s been helping out a lot. I believe I shouldn’t be taking it at noon. When I take it at noon, I feel very tired for a few hours, and then I am extremely wide awake for the rest of the day. I’ve been avoiding caffeine and extra sugars, and I make sure to get light exercise everyday. However, this medicine is causing me to have insomnia at night. I can’t aleep for more than two hours at a time which is very unlike me. Before the medicine, I would get at least 7 hours normally. I know if I take it before bed, I’ll be able to at least get some sleep and hopefully fall back into my normal sleep cycle. How do I safely start taking it around 9 or 10 PM instead of at noon? Can I just wait to take it, or will the side effects be too much (9 hours difference)? I was thinking about taking it at 3 one day, 6 the next day, and 9 the day after that. I’ve been getting about 2 hours of sleep at night, so I need to get it sorted out ASAP. I would just take it an hour later everyday, but I’m unsure if I can wait 9 days with the amount of sleep I’ve been getting.
Hi, gabby! It would be just like missing a dose... take it ASAP as long as there are eight hours before the next dose is due. So just do the switch.
Glad to hear the Lexapro is helping you!
Best regards, Wildcat
Yes, I have changed times I took it and tweaked it to work at night when I needed it the most.
I have the same problem of insomnia, and was taking Escitalopram in the morning, yesterday I decided try take it at dinner time, and I slept well, finally, and without having to take Diazepam to sleep.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 4 Apr 2016 • 3 answers
Updated 15 Apr 2016 • 2 answers
Updated 22 Aug 2017 • 2 answers
Updated 21 Jun 2018 • 4 answers
Updated 10 Jan 2019 • 3 answers